Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 103, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 13, 1998, 10:44 PM CDT for Hickman County, Perry County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 1998, 10:44 PM CDT (03:44 UTC)
- Expired
- Jul 14, 1998, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Hickman County, TN, Perry County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 140343 FFWBNA TNC081-135-140645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1044 PM CDT MON JUL 13 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... HICKMAN COUNTY IN MIDDLE TENNESSEE PERRY COUNTY IN MIDDLE TENNESSEE * UNTIL 145 AM CDT * AT 1040 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING SLOWLY NORTH ACROSS THE WARNED AREA. SINCE 930 PM CDT...ONE AND A HALF INCHES OF RAIN HAS FALLEN SOUTHEAST OF LINDEN ALONG THE HICKMAN- PERRY COUNTY LINE. AN ADDITIONAL ONE TO ONE AND A HALF INCHES OF RAIN IS LIKELY THROUGH MIDNIGHT. THIS WILL CAUSE CREEKS AND STREAMS TO RISE RAPIDLY OUT OF THEIR BANKS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. SW/WSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 8:10 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 13, 8:10 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 810 PM CDT MON JUL 13 1998 12Z NGM VERIFYING IMPRESSIVELY AT 00Z CONCERNING VERTICAL LIFT AND MSTR CNVGNC INTO SRN MID TN. SERIOUS EXTENSIVE FLOODING CURRENTLY IN PROGRESS ACRS LAWRENCE COUNTY. OOZ BNA SNDG DEPICTS DEEP MSTR IN PLACE WITH PRECIP WATER VALUES ARD 2.25" AND K INDEX OF 36. LATEST ADAP STILL INDICATES BEST LOW LVL FORCG OVR WRN MID TN WHILE SFC MSTR CONVGNC IS MAXED OVR NE MS WHERE CONVCTN AS BEEN FIRING SINCE 21Z. ALL PARAMETERS POINT TWD WDPSRD HEAVY RAINFALL EVENT FOR WRN MID TN DURG THE OVRNIGHT HRS. SITUATION NOW OCCURRING IN LAWRENCE COUNTY LIKLEY TO BE REPEATED A LTL FURTHER N OVRNIGHT. BLV FFA WARRANTED FOR WRN MID TN BASICALLY W OF I-65 TO TN RVR. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:17 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Maury | 3 hr |
| Jul 13, 7:17 PM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jul 13, 10:13 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Maury | 4 hr |
| Jul 14, 7:17 AM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jul 14, 10:06 AM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.